General chatter - Amoxicillan allergic reaction?




View Full Version : Amoxicillan allergic reaction?


fitness4life
03-25-2012, 12:15 PM
I've been on Amoxicillan for over a week. Then, two nights ago, my body became unbearably itchy. Mostly my feet, ankles, and wrists. The pharmacist recommended Benedryl and that seemed to do the trick. Knocked me flat out as well!

This morning, I started to feel the itch come back so I took more Benedryl. It didn't work. I showered and scratched all over my body.

I was horrified to see my body when I got out. Every place I scratched had raised, red bumps along with my scratch marks.

I went back to the Pharmacist who told me to expect this for another day.

Does this sound right to you? I stopped taking the Amoxicillan two days ago.


Expunge
03-25-2012, 12:33 PM
This is definitely possible - allergic reactions to beta-lactam antibiotics are common. Talk to your doctor about it right away - if you had to stop taking the amoxicillin, you need to get on a different class of antibiotics right away.

EZMONEY
03-25-2012, 01:59 PM
The same thing happened to me several years ago, out of the blue, with IBUPROFEN....

my doc said allergic reaction and do not ever take it again, it could be serious.

Good luck


Amy8888
03-26-2012, 12:27 PM
I had hives after taking penicillin when I was 14. I'd taken it before without a problem but trust me, I haven't taken it since then!

EmilyLarnder
03-26-2012, 12:33 PM
I was perscribed with amoxicillin, and got itchy wherever my clothes touched me. I stopped taking it, and the itch went away.
Sounds right to me - your body would continue to itch until your liver has filtered out the drug

fitness4life
03-26-2012, 12:54 PM
I googled it and fit the exact description for the non life threatening type of allergic reaction.

I woke up today still itchy! It finally subsided after a killer work out. Thank god.

BuddysBuddy
03-26-2012, 01:04 PM
EZ - I have never heard of anyone else with ibuprofen allergy. Exact same thing happened to me over 10 years ago, I've always been skeptical that the advil was the culprit, but I had taken nothing else and the test they did on the rash showed a drug reaction. Drugs and bodies are strange bedfellows.

PinkLotus
03-26-2012, 01:47 PM
I'm also allergic to amoxicillan. I break out in hives. My mother, brother, daughter, niece, and several of my friends (and also their kids!) are also allergic to it.
I had my reaction years ago so I don't remember, but I know that my daughter had her hives for a day or so after we stopped the medication.

EZMONEY
03-27-2012, 09:12 AM
EZ - I have never heard of anyone else with ibuprofen allergy. Exact same thing happened to me over 10 years ago, I've always been skeptical that the advil was the culprit, but I had taken nothing else and the test they did on the rash showed a drug reaction. Drugs and bodies are strange bedfellows.

Hummm....my reaction was about 10 years ago too. I just happened to have a rare headache before bed, so I took some. Rare that I ever have aches and pains that I need medication for. It was obvious it was the ibuprofen, soon after I took it I was itching like crazy, my hands and feet. It eased up after a few hours but I was very concerned for awhile!

mandalinn82
03-27-2012, 01:01 PM
I am severely allergic to penicillin (instead of hives, my airway closes), so all of the -cillin drugs are off limits to me. It's very common to be allergic to medicines in that class.

fitness4life
03-27-2012, 04:15 PM
EEeek!!!! I'm still rather itchy (feet and hands) and I was talking to a 70 year old client today who said her itchy feet/hand reaction from TEN YEARS AGO still shows up from time to time. She even showed me the rash on her hands that appears occassionally.

Please tell me this will not be a life long thing! I cannot take this itch! It's an iotchy biotch!

Aunrio
03-28-2012, 01:40 AM
I am also subject to uticaria after taking penicillins. I was fine up until age twelve and then I got the hives and it happened a second time when I forgot to alert the physician to my allergy.

Lunula
03-28-2012, 11:25 AM
I am allergic to many antibiotics, unfortunately, and I break out with rashes. I never found anything that would lessen the itching, just time to heal - though the rashes normally clear up in under a week. No other reactions, for me, other than rashes, but they are horrible! I always get so anxious when taking new antibiotics now, I'm just waiting for the rash to appear!